Advanced Search
Article Contents
Article Contents

Ground states of nonlinear Schrödinger systems with periodic or non-periodic potentials

  • * Corresponding author

    * Corresponding author

This work is partially supported by the National Natural Science Foundation of China (Nos.: 11801574, 11571370, 11501190) of China

Abstract Full Text(HTML) Related Papers Cited by
  • In this paper we study a class of weakly coupled Schrödinger system arising in several branches of sciences, such as nonlinear optics and Bose-Einstein condensates. Instead of the well known super-quadratic condition that $\lim_{|z|\to∞}\frac{F(x,z)}{|z|^2} = ∞$ uniformly in $x$, we introduce a new local super-quadratic condition that allows the nonlinearity $F$ to be super-quadratic at some $x∈ \mathbb{R}^N$ and asymptotically quadratic at other $x∈ \mathbb{R}^N$. Employing some analytical skills and using the variational method, we prove some results about the existence of ground states for the system with periodic or non-periodic potentials. In particular, any nontrivial solutions are continuous and decay to zero exponentially as $|x| \to ∞$. Our main results extend and improve some recent ones in the literature.

    Mathematics Subject Classification: 35J50; 35J47.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   A. Ambrosetti , G. Cerami  and  D. Ruiz , Solitons of linearly coupled systems of semilinear non-autonomous equations on $ \mathbb{R}^N$, J. Funct. Anal., 254 (2008) , 2816-2845.  doi: 10.1016/j.jfa.2007.11.013.
      A. Ambrosetti  and  P. H. Rabinowitz , Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973) , 349-381. 
      T. Bartsch , A. Pankov  and  Z.-Q. Wang , Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3 (2001) , 549-569.  doi: 10.1142/S0219199701000494.
      T. Bartsch, Z.-Q. Wang and M. Willem, The Dirichlet problem for superlinear elliptic equations, in Handbook of Differential Equations-Stationary Partial Differential Equations (eds. M. Chipot and P. Quittner), vol. 2, Elsevier, 2005, pp. 1-5 (Chapter 1).
      H. Brezis  and  E. H. Lieb , Minimum action solutions of some vector field equations, Commun. Math. Phys., 96 (1984) , 97-113. 
      G. W. Chen  and  S. W. Ma , Asymptotically or super linear cooperative elliptic systems in the whole space, Sci. China Math., 56 (2013) , 1181-1194.  doi: 10.1007/s11425-013-4567-3.
      G. W. Chen  and  S. W. Ma , Infinitely many solutions for resonant cooperative elliptic systems with sublinear or superlinear terms, Calc. Var., 49 (2014) , 271-286.  doi: 10.1007/s00526-012-0581-5.
      G. W. Chen  and  S. W. Ma , Nonexistence and multiplicity of solutions for nonlinear elliptic systems of $ \mathbb{R}^N$, Nonlinear Anal.-Real World Appl., 36 (2017) , 233-248.  doi: 10.1016/j.nonrwa.2017.01.012.
      R. Cipolatti  and  W. Zumpichiatti , On the existence and regularity of ground states for a nonlinear system of coupled Schrödinger equations in $ \mathbb{R}^N$, Comput. Appl. Math., 18 (1999) , 15-29. 
      D. G. Costa , On a Class of Elliptic Systems in $ \mathbb{R}^N$, Electron. J. Differential Equations, 7 (1994) , 1-14. 
      D. G. Costa  and  C. A. Magalhães , A variational approach to subquadratic perturbations of elliptic systems, J. Differential Equations, 111 (1994) , 103-122.  doi: 10.1006/jdeq.1994.1077.
      Y. H. Ding, Varitional Methods for Strongly Indefinite Problems, World Scientific, Singapore, 2008. doi: 10.1142/9789812709639.
      Y. H. Ding  and  C. Lee , Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms, J. Differential Equations, 222 (2006) , 137-163.  doi: 10.1016/j.jde.2005.03.011.
      D. E. Edmunds and W. D. Evans, Spectral Theory and Differential Operators, Clarendon Press, Oxford, 1987.
      Y. Egorov and V. Kondratiev, On Spectral Theory of Elliptic Operators, Birkhäuser, Basel, 1996. doi: 10.1007/978-3-0348-9029-8.
      B. D. Esry , C. H. Greene , J. P. Burke Jr  and  J. L. Bohn , Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997) , 3594-3597. 
      A. Hasegawa and Y. Kodama, Solitons in Optical Communications, Oxford University Press, Oxford, 1995. doi: 10.1007/BF00994627.
      M. N. Islam, Ultrafast Fiber Switching Devices and Systems, Cambridge University Press, New York, 1992.
      W. Kryszewski  and  A. Szulkin , Generalized linking theorem with an application to a semilinear Schrödinger equations, Adv. Differential Equations, 3 (1998) , 441-472. 
      G. Li  and  A. Szulkin , An asymptotically periodic equation with indefinite linear part, Commun. Contemp. Math., 4 (2002) , 763-776.  doi: 10.1142/S0219199702000853.
      L. Li  and  C-L. Tang , Infinitely many solutions for resonance elliptic systems, C. R. Acad. Sci. Paris, Ser. I, 353 (2015) , 35-40.  doi: 10.1016/j.crma.2014.10.010.
      Z. L. Liu  and  Z-Q. Wang , On the Ambrosetti-Rabinowitz superlinear condition, Adv. Nonlinear Stud., 4 (2004) , 561-572.  doi: 10.1515/ans-2004-0411.
      L. Ma  and  L. Zhao , Uniqueness of ground states of some coupled nonlinear Schrödinger systems and their application, J. Differential Equations, 245 (2008) , 2551-2565.  doi: 10.1016/j.jde.2008.04.008.
      L. A. Maia , E. Montefusco  and  B. Pellacci , Positive solutions for a weakly coupled nonlinear Schrödinger system, J. Differential Equations, 229 (2006) , 743-767.  doi: 10.1016/j.jde.2006.07.002.
      S. W. Ma , Nontrivial solutions for resonant cooperative elliptic systems via computations of the critical groups, Nonlinear Anal., 73 (2010) , 3856-3872.  doi: 10.1016/j.na.2010.08.013.
      J. Mederski , Ground states of a system of nonlinear Schrödinger equations with periodic potentials, Commun. Partial Differ. Equ., 41 (2016) , 1426-1440.  doi: 10.1080/03605302.2016.1209520.
      C. R. Menyuk , Nonlinear pulse propagation in birefringent optical fibers, IEEE J. Quant. Electron, 23 (1987) , 174-176. 
      A. M. Molchanov, On the discreteness of the spectrum conditions for self-adjoint differential equations of the second order, Trudy Mosk. Matem. Obshchestva, 2 (1953), 169-199 (in Russian).
      A. Pankov , Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math., 73 (2005) , 259-287.  doi: 10.1007/s00032-005-0047-8.
      A. Pankov , On decay of solutions to nolinear Schrödinger equations, Proc. Amer. Math. Soc., 136 (2008) , 2565-2570.  doi: 10.1090/S0002-9939-08-09484-7.
      D. D. Qin  and  X. H. Tang , Solutions on asymptotically periodic elliptic system with new conditions, Results. Math., 70 (2016) , 539-565.  doi: 10.1007/s00025-015-0491-x.
      D. D. Qin , Y. B. He  and  X. H. Tang , Ground and bound states for non-linear Schrödinger systems with indefinite linear terms, Complex Var. Elliptic Equ., 62 (2017) , 1758-1781.  doi: 10.1080/17476933.2017.1281256.
      D. D. Qin , J. Chen  and  X. H. Tang , Existence and non-existence of nontrivial solutions for Schrödinger systems via Nehari-Pohozaev manifold, Comput. Math. Appl., 74 (2017) , 3141-3160.  doi: 10.1016/j.camwa.2017.08.010.
      Q. F. Wu  and  D. D. Qin , Ground and bound states of periodic Schrödinger equations with super or asymptotically linear terms, Electronic Journal of Differential Equations, 25 (2018) , 1-26. 
      P. H. Rabinowitz , On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys., 43 (1992) , 270-291.  doi: 10.1007/BF00946631.
      M. Reed and B. Simon, Methods of Modern Mathematical Physics, Vol. Ⅳ, Analysis of Operators, Academic Press, New York, 1978.
      M. Schechter  and  B. Simon , Unique continuation for Schrödinger operators with unbounded potentials, J. Math. Anal. Appl., 77 (1980) , 482-492.  doi: 10.1016/0022-247X(80)90242-5.
      M. Schechter  and  W. M. Zou , Weak linking theorems and Schrödinger equations with critical Soblev exponent, ESAIM Contral Optim. Calc. Var., 9 (2003) , 601-619 (electronic).  doi: 10.1051/cocv:2003029.
      B. Simon , Schrödinger semigroup, Bull. Amer. Math. Soc., 7 (1982) , 447-526.  doi: 10.1090/S0273-0979-1982-15041-8.
      A. Szulkin  and  T. Weth , Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009) , 3802-3822.  doi: 10.1016/j.jfa.2009.09.013.
      X. H. Tang , Non-Nehari manifold method for asymptotically periodic Schrödinger equation, Sci. China Math., 58 (2015) , 715-728.  doi: 10.1007/s11425-014-4957-1.
      X. H. Tang, X. Y. Lin and J. S. Yu, Nontrivial solutions for Schrödinger equation with local super-quadratic conditions, J. Dyn. Differ. Equ., (2018), DOI: 10.1007/s10884-018-9662-2.
      E. Timmermans , Phase seperation of Bose Einstein condensates, Phys. Rev. Lett., 81 (1998) , 5718-5721. 
      J. Vélin  and  F. de Thélin , Existence and non-existence of nontrivial solutions for some nonlinear elliptic systems, Rev. Mat. Univ. Complutense Madrid, 6 (1993) , 153-154. 
      J. C. Wei  and  W. Yao , Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations, Commun. Pure Appl. Anal., 11 (2012) , 1003-1011.  doi: 10.3934/cpaa.2012.11.1003.
      M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996. doi: 10.1007/978-1-4612-4146-1.
  • 加载中

Article Metrics

HTML views(1804) PDF downloads(337) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint